U.S. doctors online nowAsk doctors free
Greeley, CO
A 33-year-old female asked:

I take the antihistamine cetirizine but a allergies have turned into a bit of a cold.. can i take a medicine that has phenylephrine and acetamenophin.

4 doctor answers6 doctors weighed in
Dr. Marino Tavarez
A Verified Doctoranswered
A US doctor answeredLearn more
You can: nasal steroids are also effective and see your doctor is symptoms worsen, change or do not improve
Dr. Mitchell Kahn
Internal Medicine 47 years experience
Yes: Phenylephrine and acetaminophen will not interfer with cetirizine
Dr. Albert Melaragno
Pediatrics 46 years experience
They mix together ok: many cough and cold meds have a mixture of antihistamine, decongestant and tylenol if your symptoms require these meds they should be ok for the few days a cold causes problems Seek medical attention if your symptoms are greatly worsening in the next few days
Dr. Carol Stauffer-munekata
Family Medicine 37 years experience
Yes, but add Mucinex (guaifenesin): You can take medications with phenylephrine and Tylenol (acetaminophen) with cetirizine, but using a mucolytic (Mucinex) may be more helpful than the phenylephrine. You want the nasal drainage to flow rather than dry up and increase your chances of a Sinus Infection. Wash hands, drink plenty of fluids, and see your Doctor if symptoms persist greater that one week or if you are running fevers >101 F.
Last updated May 26, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.